MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the 1st of 2 reports.Subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization of an aneurysm located on the acom (anterior communicating artery) with sub arachnoidid bleeding, when placing the 4th coil (subject device), it came out of the microcatheter stiff and stretched.Attempt was made to place the coil but it broke off when trying to remove again.Eventually, the 4th coil was retrieved with the microcatheter, removing at the same time the 3rd implanted coil that was locked to the subject coil.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned protruding from an sl-10 microcatheter with another target coil.Visual and microscopic examination of the returned device found that the main coil was kinked/bent and stretched, the main coil suture was noted to be damaged (physical break at distal ball).The device is likely to have been damaged during use resulting in the reported events.An assignable cause of procedural factors will be assigned to the reported stretch and the analyzed issues.During analysis it was confirmed that the main coil was not broken/fractured but is likely to have been perceived to be broken due to the extensive stretching.The reported coil break cannot be confirmed based on the observed device analysis.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7792365
Report Number3008881809-2018-00356
Device Sequence Number1536866
Product Code HCG
UDI-Device Identifier04546540675842
UDI-Public04546540675842
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Catalogue NumberM0035422040
Device Lot Number20405156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); TARGET COIL (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER); TARGET COIL (STRYKER)